Sign up for a WebBoard account Sign Up Keyword Search Search Calendar Calendar More Options... Options
Chat Rooms Chat Help Help News News Log in to WebBoard Log in Not Logged in
Show tree view Topic
Go to previous topicPrev TopicGo to next topicNext Topic
Author Message
Anonymous
Subject:Side Effect of Cancer Treatment

I am getting monthly sandostatin injections for my carcinoid cancer.  I am having bile issues.  I have severe pain in my upper right stomach area and I also have very light stools.  I read about a drug called Ursodiol, a bile acid, that may help with these symptoms.  Can you tell me anything about this drug or if there are other things I can do to reduce the pain.  Thanks.


Posted: 05 Apr 2010 10:21 AM
Originally Posted: 05 Apr 2010 10:22 AM
Left Button SpacerRight Button Spacer
 
 
Lhearn

Lhearn

Total Messages 104

Subject:Side Effect of Cancer Treatment

Thank you so much for your question!  I am concerned about the "severe pain" in your "upper right stomach area," that you mention in your e-mail.  In addition, the very light colored stools may be indicative of a "no/low-bile" issue.  Octreotide (Sandostatin) is a monthly injection that will help to slow the rate of growth of the carcinoid tumor, which directly reduces the carcinoid-related symptoms of diarrhea and flushing in most people.  If your have cholelithiasis (gall stones), the Octreotide may impair gallbladder function by inhibiting gallbladder contractility and decreasing bile secretion.  In short ... you may have a gallbladder problem.  The pain may be related to liver, gallbladder or pancreatitis. 

 

Please know that the symptoms you have noted could possibly be related to a blocked bile duct and you may need a biliary stent.  I recommend that you contact your physician at your earliest opportunity to address the "severe" pain in your right upper abdomen.  The drug you are inquiring about, Ursodial, helps to dissolve gallstones and is useful for certain liver diseases.  PLEASE do not take this without first discussing with your physician! 

 

Hope this helps.  Please let us know how things go.  Thanks, Millie :)


Posted: 08 Apr 2010 02:03 PM
Left Button SpacerSend user an email email|View user's profile profileRight Button Spacer
 
 
Anonymous
Subject:Side Effect of Cancer Treatment

I forgot to mention that I do not have a gallbladder but I think from what I have read that I can still have bile duct blockages, is that correct?


Posted: 08 Apr 2010 11:12 PM
Left Button SpacerRight Button Spacer
 
 
Lhearn

Lhearn

Total Messages 104

Subject:Side Effect of Cancer Treatment

            Bile is made in the liver and you still have a “duct” for the bile to flow to the intestine.  Yes, there is still potential for a bile duct blockage.  If you are having “severe” pain in the upper right quadrant of your abdomen, it needs to be addressed. Hope this helps.


Posted: 09 Apr 2010 04:28 PM
Originally Posted: 09 Apr 2010 04:27 PM
Left Button SpacerSend user an email email|View user's profile profileRight Button Spacer
 
 
 
Go to previous topicPrev TopicGo to next topicNext Topic

 
go

Log In Options